Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Oct 16, 2021, 12:12 AM EDT for Jessamine County, Mercer County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2021, 12:12 AM EDT (04:12 UTC)
- Expired
- Oct 16, 2021, 12:45 AM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Hail
- 0.00 in
- Wind
- 40
Counties Jessamine County, KY, Mercer County, KY
The radar
The Louisville radar (KLVX), 104 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
331
WWUS83 KLMK 160412
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
1212 AM EDT Sat Oct 16 2021
KYZ039>041-047-048-056-057-160445-
Mercer KY-Woodford KY-Fayette KY-Jessamine KY-Madison KY-Garrard KY-
Anderson KY-
1212 AM EDT Sat Oct 16 2021
...A strong thunderstorm will impact portions of central Mercer,
southern Woodford, northwestern Garrard, southeastern Anderson,
Jessamine, northwestern Madison and southwestern Fayette Counties
through 1245 AM EDT...
At 1211 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Harrodsburg, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Nicholasville around 1230 AM EDT.
Other locations in the path of this storm include Fayette Mall and
Veterans Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3779 8497 3802 8496 3804 8445 3780 8444
TIME...MOT...LOC 0411Z 269DEG 43KT 3789 8488
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
MJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Oct 15, 9:31 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Oct 15, 9:31 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Louisville KY 931 PM EDT Fri Oct 15 2021 .Forecast Update... Issued at 925 PM EDT Thu Oct 15 2021 In coordination with SPC, we elected to remain out of an earlier severe thunderstorm watch that continues to our south. The environment is becoming more unfavorable for severe thunderstorms. MLCAPE values are low, so the cold front will be the forcing behind any remaining convection. Wind shear will remain the most favorable for the Bowling Green to Lake Cumberland areas and south over the next few hours, but it's still marginal with more speed shear than directional shear. To our west and southwest, a few decent storms have developed, but they fail to last long as they get overtaken by outflow boundaries from their thunderstorm cluster. The strongest storms are the ones riding along where the storm goes from being balanced to outflow dominant. This is where an quick spin-up is most likely due to boundary interactions and appears may have just happened in Spencer County, IN. && .Short Term...(This evening through Saturday) Issued at 340 PM EDT Fri Oct 15 2021 ...Severe Storm Threat This Afternoon Through Late Tonight... Radar this afternoon shows a remaining area of rain north of I-64 and east of I-65 associated with a weakening LLJ and surface trough. This will continue to move off to the northeast as it moves northeast into northern KY and southern OH. Clouds associated with this activity can be seen along and east of I-65 on visible satellite imagery. West of I-65 across western KY/southwestern IN clouds have been scattering out helping to destabilize the atmosphere. SPC Mesoanalysis shows SBCAPE around 1000K/kg over western KY and steepening lapse rates. Kentucky Mesonet is also showing temperatures around in the upper 70s/low 80s where skies have clears. As the deep mid/upper level trough over the central CONUS moves eastward, 500mb winds will increase to between 50-70kts out of the southwest with effective shear around 40-50kts. Scattered convection has already started to develop across the MS River valley where clouds were more scattered and temperatures were in the low 80s. Between now and sunset, the main focus for severe weather will be west of I-65, especially where we have the better instability. Main threat will be gusty damaging winds but given the available shear, strong rotating updrafts are possible with more cellular convection. SPC has southwestern KY in a 5% TOR risk. Later this evening, the severe threat turns more linear as the strong cold front work into the region. Instability will diminish with the loss of daytime heating setting a high shear low CAPE environment. Convection will form along and just ahead of the cold front with the main threat being isolated damaging winds. The greatest QLCS severe wind threat continues to be south across western/central TN where instability will be the highest. Severe threat will diminish after midnight across the eastern part of the CWA but NW winds will increase behind the cold front. Windy conditions and colder air arrive behind the cold front as rain clears from west to east exiting out of the area by sunrise tomorrow. It will be a cooler and drier day to start the weekend. Winds will be around 10-15 mph and gust approaching 20 mph highs will be in the low/mid 60s with lows in upper 40s west to low 50s to the east. .Long Term...(Saturday night through Friday) Issued at 243 PM EDT Fri Oct 15 2021 During the second half of the weekend and the first half of the new work week an upper ridge will slowly make its way from the Plains to the Appalachians, while surface high pressure spreads from the Red River Valley to the Southeast. Pluviometers will get a break as these features keep us dry with initially cool, then slowly moderating, temperatures. Sunday morning in our position on the cool side of the incoming surface high, 1000-925mb thicknesses suggest sunrise temperatures will be 5 to 10 degrees below normal, generally in the lower and middle 40s with sheltered rural locations dipping into the upper 30s. NBM progs show a 10-20% chance of a few eastern valleys touching 36 degrees. Under clear skies and with just a few light zephyrs, can't rule out some brief, patchy, thin frost in those spots early Sunday morning. After highs in the 60s on Sunday we'll be well back into the 70s ahead of the next system. On Thursday low pressure crossing the Great Lakes will drag a cold front through the Ohio Valley, accompanied by scattered showers. Looks like another high shear low instability environment...may be enough buoyancy for a few thunderstorms. The axis of the parent trough to Thursday's system will then pass overhead on Friday and may provide a few light rain showers. && .Aviation...(00Z TAF Issuance) Issued at 747 PM EDT Fri Oct 15 2021 IMPACTS: Rain reduced CIG/VIS of MVFR/IFR with period of gusty thunderstorms overnight. Gusty winds Saturday. DISCUSSION: Widely scattered showers and storms are currently pushing across the area with relatively quiet conditions expected at TAF sites for the next couple of hours. A second round of showers/storms just ahead of and along the surface cold front is now working its way into western KY and far SW IN and will continue to progress eastward towards the area late this evening. Precipitation may begin to push into BWG and HNB by 16/02Z then into SDF and LEX by 16/03Z-04Z. Within heavier pockets of rainfall, MVFR/IFR ceilings and visibilities will be possible along with brief gusty winds. Rainfall will then taper off by sunrise. In the wake of the surface cold front ceilings will remain in the MVFR - IFR range with wind gusts of 20-25 kts out of the NW possible. Low clouds should scatter out by mid to late morning with mostly sunny skies prevailing through the afternoon. CONFIDENCE: High on conditions, medium on timing. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...KDW Short Term...BTN Long Term...13 Aviation...JML
Hazardous weather outlook, Oct 15, 3:56 PM EDT, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 356 PM EDT Fri Oct 15 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-162000- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 356 PM EDT Fri Oct 15 2021 /256 PM CDT Fri Oct 15 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Strong to severe thunderstorms will be possible this evening. The main severe weather threat with the storms will be damaging wind gusts in excess of 60 MPH. An isolated tornado will be possible. The storms will end from west to east as a strong cold front pushes through the region tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening. 13
In the hours before
Special weather statement, Oct 15, 10:09 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
1009 PM EDT Fri Oct 15 2021
INZ078-079-092-160230-
Jefferson IN-Clark IN-Scott IN-
1009 PM EDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of southwestern
Jefferson, north central Clark and southeastern Scott Counties
through 1030 PM EDT...
At 1009 PM EDT, Doppler radar was tracking a strong thunderstorm near
Scottsburg, moving northeast at 40 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Jefferson, north central Clark and southeastern Scott Counties in
south central Indiana, including the following locations...
Marysville, Kent, Paynesville, Nabb, Chelsea, Swanville, Lexington
and Saluda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3861 8544 3860 8544 3857 8576 3863 8578
3876 8553
TIME...MOT...LOC 0209Z 242DEG 33KT 3862 8569
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JMLSpecial weather statement, Oct 15, 10:25 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Louisville KY
1025 PM EDT Fri Oct 15 2021
INZ079-KYZ032-160245-
Jefferson IN-Trimble KY-
1025 PM EDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of central Jefferson
and northwestern Trimble Counties through 1045 PM EDT...
At 1025 PM EDT, Doppler radar was tracking a strong thunderstorm near
Madison, moving northeast at 40 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Madison around 1035 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3874 8526 3874 8533 3873 8533 3871 8531
3867 8553 3873 8557 3889 8534
TIME...MOT...LOC 0225Z 242DEG 33KT 3871 8549
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JMLLocal storm report, Oct 15, 10:55 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1055 PM EDT FRI OCT 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM TSTM WND DMG 1 NNW BLUE RIVER 38.54N 85.94W
10/15/2021 WASHINGTON IN 911 CALL CENTER
REPORT OF WIRES AND TREE BRANCHES DOWN ON A
HOUSE ALONG THE 8000 BLOCK OF E LAKESIDE DR.
&&
JMLLocal storm report, Oct 15, 11:26 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1126 PM EDT FRI OCT 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM TSTM WND DMG LEXINGTON 38.65N 85.63W
10/15/2021 SCOTT IN BROADCAST MEDIA
A TREE FELL ACROSS A VEHICLE IN LEXINGTON,
IN.
&&
KDWLocal storm report, Oct 15, 11:28 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1128 PM EDT FRI OCT 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM TSTM WND DMG LEXINGTON 38.65N 85.62W
10/15/2021 SCOTT IN 911 CALL CENTER
15 TO 20 TREES REPORTED DOWN ON POPLAR
STREET.
&&
KDWSpecial weather statement, Oct 16, 12:12 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
1212 AM EDT Sat Oct 16 2021
KYZ039>041-047-048-056-057-160445-
Mercer KY-Woodford KY-Fayette KY-Jessamine KY-Madison KY-Garrard KY-
Anderson KY-
1212 AM EDT Sat Oct 16 2021
...A strong thunderstorm will impact portions of central Mercer,
southern Woodford, northwestern Garrard, southeastern Anderson,
Jessamine, northwestern Madison and southwestern Fayette Counties
through 1245 AM EDT...
At 1211 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Harrodsburg, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Nicholasville around 1230 AM EDT.
Other locations in the path of this storm include Fayette Mall and
Veterans Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3779 8497 3802 8496 3804 8445 3780 8444
TIME...MOT...LOC 0411Z 269DEG 43KT 3789 8488
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 12:37 AM EDT | Special Weather Statement | LMK | Bourbon, Fayette | 38 min |
| Oct 15, 9:28 PM EDT | Special Weather Statement | LMK | Orange | 17 min |
| Oct 15, 9:44 PM EDT | Special Weather Statement | LMK | Washington | 16 min |
| Oct 15, 10:09 PM EDT | Special Weather Statement | LMK | Scott | 21 min |
| Oct 15, 10:15 PM EDT | Tornado Warning | LMK | Washington | 15 min |
| Oct 15, 10:25 PM EDT | Special Weather Statement | LMK | Jefferson | 20 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.